Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 89, NWS Wilmington, NC

December 30, 2015Bladen County, North Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Dec 30, 2015, 3:47 PM EST for Bladen County, North Carolina. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 30, 2015, 3:47 PM EST (20:47 UTC)
Expired
Dec 30, 2015, 4:13 PM EST
In force
26 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon

County Bladen County, NC

The radar

The Wilmington radar (KLTX), 82 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 8.8 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2015-12-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 617 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2015-12-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
617 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
608 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

720 
WUUS52 KILM 302047
SVRILM
NCC017-302130-
/O.NEW.KILM.SV.W.0089.151230T2047Z-151230T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
347 PM EST WED DEC 30 2015

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL BLADEN COUNTY IN SOUTHEASTERN NORTH CAROLINA...

* UNTIL 430 PM EST

* AT 347 PM EST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED OVER ELIZABETHTOWN...AND MOVING
  NORTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ELIZABETHTOWN AND WHITE LAKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON...TOLL FREE AT 800 - 697 - 3901...WHEN
YOU CAN DO SO SAFELY.

&&

LAT...LON 3480 7844 3477 7843 3474 7839 3473 7839
      3472 7838 3471 7838 3470 7837 3469 7835
      3459 7858 3468 7864 3482 7846
TIME...MOT...LOC 2047Z 239DEG 18KT 3464 7857 

$$

III
3 follow-up statements
094 
WWUS52 KILM 302056
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
356 PM EST WED DEC 30 2015

NCC017-302130-
/O.CON.KILM.SV.W.0089.000000T0000Z-151230T2130Z/
BLADEN NC-
356 PM EST WED DEC 30 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EST
FOR NORTH CENTRAL BLADEN COUNTY...

AT 356 PM EST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR ELIZABETHTOWN...MOVING NORTHEAST AT
20 MPH.

LOCATIONS IMPACTED INCLUDE...
WHITE LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

IF A TORNADO OR OTHER SEVERE WEATHER IS SPOTTED...CONTACT THE
NATIONAL WEATHER SERVICE IN WILMINGTON AT 800 - 697 - 3901. THIS ACT
MAY SAVE LIVES OF OTHERS IN THE PATH OF DANGEROUS WEATHER.

&&

LAT...LON 3480 7844 3477 7843 3474 7839 3473 7839
      3472 7838 3471 7838 3470 7837 3469 7835
      3461 7853 3467 7857 3482 7846
TIME...MOT...LOC 2056Z 239DEG 18KT 3467 7852 

$$

III
714 
WWUS52 KILM 302103
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
403 PM EST WED DEC 30 2015

NCC017-302130-
/O.CON.KILM.SV.W.0089.000000T0000Z-151230T2130Z/
BLADEN NC-
403 PM EST WED DEC 30 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EST
FOR NORTH CENTRAL BLADEN COUNTY...

AT 403 PM EST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED 9 MILES NORTH OF LAGOON...OR 11 MILES
NORTHEAST OF ELIZABETHTOWN...MOVING NORTHEAST AT 30 MPH.

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH
CENTRAL BLADEN COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

IF A TORNADO OR OTHER SEVERE WEATHER IS SPOTTED...CONTACT THE
NATIONAL WEATHER SERVICE IN WILMINGTON AT 800 - 697 - 3901. THIS ACT
MAY SAVE LIVES OF OTHERS IN THE PATH OF DANGEROUS WEATHER.

&&

LAT...LON 3478 7844 3477 7843 3477 7842 3474 7839
      3473 7839 3472 7838 3471 7838 3470 7837
      3469 7835 3464 7846 3470 7850
TIME...MOT...LOC 2103Z 243DEG 25KT 3469 7843 

$$

III
355 
WWUS52 KILM 302113
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
413 PM EST WED DEC 30 2015

NCC017-302122-
/O.CAN.KILM.SV.W.0089.000000T0000Z-151230T2130Z/
BLADEN NC-
413 PM EST WED DEC 30 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL BLADEN COUNTY IS
CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3478 7844 3477 7843 3477 7842 3474 7839
      3473 7839 3472 7838 3471 7838 3470 7837
      3469 7835 3464 7846 3470 7850
TIME...MOT...LOC 2112Z 239DEG 18KT 3472 7838 

$$

III

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 30, 3:32 PM EST, 15 minutes earlier.

Area forecast discussion, Dec 30, 3:32 PM EST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
332 PM EST WED DEC 30 2015

.SYNOPSIS...
A COLD FRONT WILL SLOWLY CROSS THE CAROLINAS TONIGHT THROUGH
THURSDAY. COOLER AND DRIER WEATHER WILL FOLLOW THE FRONT FRIDAY
THROUGH THE WEEKEND. HIGH PRESSURE EARLY NEXT WEEK WILL MAINTAIN
SEASONABLY COOL WEATHER...AT OR JUST A FEW DEGREES ABOVE NORMAL
FOR EARLY JANUARY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 330 PM WEDNESDAY...UNSEASONABLY WARM AND HUMID CONDITIONS
TO CONTINUE THROUGH THE PERIOD IN A DEEP LAYER PRE-FRONTAL
SOUTHWESTERLY FLOW. BEING SO MOISTURE-LADEN THIS AIRMASS WILL BE
SUSCEPTIBLE TO SHOWERS AND OCCASIONAL THUNDERSTORMS ESPECIALLY WITH
SOME WEAK INSTABILITY FORECAST TO PERSIST THROUGH MUCH IF NOT ALL
OF THE OVERNIGHT HOURS. CURRENT THE MOST ROBUST PRECIP JUST
BRUSHING OUR NWRN ZONES. ITS A BIT DIFFICULT TO PINPOINT WHICH IF
ANY AREAS STAND TO SEE THE BEST CHANCE FOR PRECIP REGENERATING BOTH
THIS EVENING AND OVERNIGHT ESPECIALLY ONCE THIS INITIAL SLUG LIFTS
OUT TO THE NORTHEAST. NWRN ZONES COULD CERTAINLY STILL BE FAVORED
WITH THE APPROACH OF THE FRONT AND THE DIFFERENTIAL HEATING
BOUNDARY LIKELY BISECTING THE CWA SINCE COASTAL AREAS HAD MORE
SUNSHINE. THE NEXT VORT MAX THAT COMES ACROSS THE REGION TONIGHT
MAY PARALLEL THE COASTLINE FAVORING THOSE AREAS. REGARDLESS, THE
OVERALL POP TREND SHOULD BE DOWNWARD AS MOST OF THE FORCING
MECHANISMS WILL BE WEAK AND HAVE AN INCREASINGLY HARD TIME
RELEASING THE INSTABILITY AS IT BECOMES MORE ELEVATED AS THE
PERIOD WEARS ON.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
AS OF 330 PM WEDNESDAY...SUBTROPICAL JET STREAM WILL CONTINUE TO
SPREAD AMPLE MOISTURE ACROSS THE SOUTHEASTERN STATES THROUGH
THURSDAY. IN FACT THE PRECIPITABLE WATER IS EXPECTED TO BE AROUND
1.8 INCHES...WHICH IS ABOUT 2 STANDARD DEVIATIONS ABOVE NORMAL.
THE COLD FRONT WILL GRADUALLY PUSH THROUGH HELPING TO DISPLACE THE
AFOREMENTIONED MOISTURE PLUME OFF THE COAST LEADING TO LOWER
PRECIP CHANCES DURING FRIDAY. IN THE MEANTIME...TRAINING OF
SHOWERS COULD LEAD TO A FEW FLOODED LOCATIONS AS THE AXIS OF
DEEPEST MOISTURE TRANSLATES ACROSS THE FORECAST AREA THU AFTERNOON
INTO THU EVENING. HAVE INCREASED POPS THURSDAY AFTERNOON AND
THURSDAY NIGHT AND BUMPED UP THE QPF SOME. WILL NEED TO MONITOR FOR
POTENTIAL FLOOD WATCH AS WELL...ESPECIALLY IF THE FRONT SLOWS DOWN
COMPARED TO WHAT IS CURRENTLY ADVERTISED.

REGARDING TEMPERATURES...MAX READINGS THURSDAY WILL BE ABOVE NORMAL
AGAIN...CAPPING WHAT HAS BEEN A VERY WARM DECEMBER. IN THE END THIS
DECEMBER/S MEAN TEMP WILL LIKELY BE THE WARMEST ON RECORD SINCE
THEY BEGAN IN 1874. (THE SECOND WARMEST DECEMBER ON RECORD WILL
BE 1984). IN THE WAKE OF THE FRONT THURSDAY NIGHT/S LOW TEMP WILL
FINALLY DROP BELOW NORMAL...WITH HIGHS RIGHT AROUND NORMAL (MID 50S)
EXPECTED FRIDAY.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
AS OF 330 PM WEDNESDAY...SHORTWAVE DROPPING SOUTH THROUGH THE KY/TN
VALLEY AND SURFACE HIGH BUILDING IN FROM THE WEST WILL BE PUSHING A
BAND OF DEEP MOISTURE OFF THE COAST AS THE PERIOD BEGINS. SKIES WILL
STEADILY CLEAR ON SAT WITH FULL SUN EXPECTED BY AFTERNOON. SHORTWAVE
TROUGH EXITS SUN LEAVING PROGRESSIVE PATTERN ALOFT OVER THE EASTERN
STATES MON INTO TUE. LATE IN THE PERIOD 5H RIDGING OVER THE ATLANTIC
RESULTS IN DEEP SOUTHWEST FLOW OVER THE SOUTHEAST TUE AND WED.
MEANWHILE AT THE SURFACE HIGH PRESSURE WILL BE THE DOMINANT FORCE
WITH THE LACK OF ANY DEEP MOISTURE OR FORCING MECHANISMS WORKING TO
KEEP THE PERIOD RATHER QUIET AND DRY. BACKDOOR COLD FRONT DROPPING
IN FROM THE NORTH WILL PROVIDE A REINFORCING SHOT OF COOLER AIR FOR
THE START OF THE WORK WEEK. GFS/ECMWF DO HAVE A SOUTHERN STREAM
FEATURE PASSING SOUTH OF THE AREA SUN INTO MON BUT THIS PASSES TO
FAR TO THE SOUTH AND EAST. HOWEVER...THERE IS A TRAILING WEAKER
SHORTWAVE THAT PASSES CLOSER TO COAST MON NIGHT INTO TUE AND COULD
RESULT IN SOME WEAK CONVECTION IN THE AREA. FOR NOW WILL MAINTAIN
POP BELOW 10% BUT WORTH NOTING SOME OF THE GUIDANCE IS SHOWING SOME
LIGHT PRECIP ACROSS THE FORECAST AREA.

TEMPERATURES BELOW CLIMO THROUGH THE WEEKEND WILL START TRENDING
BACK NEAR CLIMO FOR THE END OF THE PERIOD. HIGHS IN THE LOW 50S SAT
THROUGH MON WILL CLIMB NEAR 60 BY WED. LOWS IN THE LOWER 30S AT THE
START OF THE PERIOD WILL CLIMB TO NEAR 40 BY THE MIDDLE OF THE WEEK.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
AS OF 18Z...A RATHER DIFFICULT FORECAST WITH MANY THINGS GOING ON.
CRE IS DEALING WITH SEA FOG THAT MAY SCATTER AT TIMES THIS AFTERNOON.
CONVECTION WEST OF FLO AND LBT WILL SLOWLY EDGE IN BY EVENING. ILM
COULD SEE SOME CONVECTION EARLY ON THAT MAY FORM IN BRUNSWICK COUNTY
AND MOVE IN...ACCORDING TO THE HRRR...ALTHOUGH IT HAS BEEN ON A
WEAKENING TREND. OVERNIGHT...CONVECTION IS STILL POSSIBLE...WITH A
STABLE LAYER AT THE SURFACE THAT WILL GIVE US VARYING AMOUNTS OF
STRATUS AND FOG. THURSDAY...COLD FRONT APPROACHES FROM THE WEST WHICH
WILL LIKELY ENHANCE CONVECTION BY MID MORNING.

EXTENDED OUTLOOK...UNSETTLED WEATHER IS EXPECTED THROUGH FRIDAY WITH
INTERMITTENT SHOWERS AND IFR CONDITIONS. VFR SATURDAY AND SUNDAY.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 330 PM WEDNESDAY...DESPITE THE APPROACH OF A COLD FRONT MARINE
CONDITIONS WILL BE RATHER STATIC. A FAIRLY WEAK SOUTHWESTERLY
GRADIENT WIND WILL REMAIN IN PLACE AND MAY INCREASE BY JUST A FEW
KNOTS OR EVEN VEER BY A COUPLE OF DEGREES DUE TO THE APPROACH OF THE
BOUNDARY. SIMILARLY SEAS WILL AVERAGE 2 TO 3 OR OCCASIONALLY 4 FT
THOUGH THE LATTER SHOULD BE HARDER TO COME BY AS THE NIGHT WEARS ON.
THE BIGGER CONCERN AND UNCERTAINTY WILL BE THE AREAL EXTENT AND
TEMPORAL TENACITY OF THE SEA FOG CURRENTLY PLAGUING A GOOD PART OF
THE AREA. THE 12Z WRF SUGGESTED THAT THE FOG MAY VERY WELL LAST ALL
NIGHT WHEREAS THE SLIGHTLY MORE POORLY INITIALIZED 18Z RUN IS
ALREADY WASHING IT OUT, LIKELY IN ERROR. AFTER SOME COLLAB WITH WFO
CHS HAVE CONTINUED DENSE FOG ADVISORY FOR ALL ZONES THROUGH TOMORROW
MORNING.

SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
AS OF 330 PM WEDNESDAY...A VARIETY OF WIND DIRECTIONS DURING THE
SHORT TERM WITH A FRONT MOVING ACROSS THE WATERS. SOUTHWEST FLOW
WILL BECOME WESTERLY AND DECREASE AHEAD OF THE FRONT THURSDAY.
THE FLOW WILL VEER TO THE N-NE THURSDAY NIGHT IN THE WAKE OF THE
FRONT. THE WIND WILL INCREASE FROM THE NORTH FRIDAY INTO FRIDAY
NIGHT. COULD SEE MARGINAL SMALL CRAFT CONDITIONS MET AWAY FROM
THE COAST LATE FRIDAY NIGHT...BUT AT THIS TIME LOW CONFIDENCE
EXISTS THUS WILL NOT RAISE AN ADVISORY AT THIS TIME.

LONG TERM /SATURDAY THROUGH MONDAY/...
AS OF 330 PM WEDNESDAY...NORTHERLY FLOW WILL CONTINUE THROUGH THE
PERIOD AS HIGH PRESSURE BUILDS IN FROM THE NORTH. GRADIENT IS
INITIALLY ON THE WEAK SIDE BUT DRY COLD FRONT PASSING LATER MON WILL
BRING A REINFORCING SHOT OF COOL AIR AND HELP PINCH THE GRADIENT.
NORTHERLY FLOW MON NIGHT WILL APPROACH 25 KT. SEAS 3 TO 5 FT AT THE
START OF THE PERIOD DROP UNDER 3 FT SAT NIGHT AND FALL TO 2 FT OR
LESS FOR SUN. SEAS REMAIN 2 FT OR LESS INTO MON BEFORE INCREASING
WIND SPEEDS START TO BUILD SEAS. BY THE END OF THE PERIOD WINDS AND
SEAS MAY BE AT OR ABOVE SCA THRESHOLDS AND HEADLINES MAY BE NEEDED.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...DENSE FOG ADVISORY UNTIL 9 AM EST THURSDAY FOR AMZ250-252-
     254-256.

&&

NEAR TERM...MBB
SHORT TERM...SRP
LONG TERM...TRL
AVIATION...DL
Hazardous weather outlook, Dec 30, 10:23 AM EST, 5 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
1023 AM EST WED DEC 30 2015

NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-311530-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER-
INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK-
COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-
COASTAL GEORGETOWN-
1023 AM EST WED DEC 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-311530-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
1023 AM EST WED DEC 30 2015

...DENSE FOG ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM EST
THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE FOG ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ254-256-311530-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
1023 AM EST WED DEC 30 2015

...DENSE FOG ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE FOG ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Dec 30, 2:32 PM EST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
232 PM EST WED DEC 30 2015

SCZ017-302000-
MARLBORO-
232 PM EST WED DEC 30 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN MARLBORO COUNTY...

AT 232 PM EST...A STRONG THUNDERSTORM WAS NEAR WALLACE...OR NEAR
CHERAW...MOVING NORTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
BENNETTSVILLE...WALLACE AND CHAVISTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

LAT...LON 3480 7967 3470 7955 3461 7977 3464 7980
      3465 7980 3466 7982 3466 7983 3467 7984
      3467 7985 3474 7989 3476 7991 3480 7994
      3481 7993 3481 7992
TIME...MOT...LOC 1932Z 232DEG 23KT 3476 7986

III

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 30, 9:34 AM ESTMarine Dense Fog AdvisoryILM23 hr
Dec 30, 2:24 PM ESTSevere Thunderstorm WarningILMBladen, Robeson66 min
Dec 30, 4:09 PM ESTSpecial Weather StatementILMRobeson66 min
Dec 30, 5:48 PM ESTAreal Flood AdvisoryILMBladen, Columbus, Robeson3 hr

Nearby

Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.